MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750385
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although it has been indicated that the device from the reported event will be returned for evaluation, it has not yet arrived at angiodynamics.Upon receipt of the returned sample and completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).Device not yet returned to manufacturer.
 
Event or Problem Description
As reported, on user/voluntary medwatch mw5068658, "while inserting the picc line, the catheter became crimped when attempting to remove stylet.Surgeon had to come and remove catheter surgically." it has been indicated that the used device will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The september 2017 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "catheter/guidewire fit issue - intervention required." no adverse trend was indicated.As no used samples were returned to angiodynamics despite multiple good faith efforts, the complaint is unable to be confirmed, nor can a root cause be determined.The guidewire is purchased by angiodynamics from heraeus medical.They were notified of the report via a supplier corrective action request (scar).Although they were unable to determine if there was a guidewire failure (no sample was returned), they reviewed the dhr for the guidewire used in the reported packaged device lot.No observations were made during the review of the records which could have contributed to the reported failure mode.Angiodynamics manufacturing process controls for the bioflo picc device include 100% in-process visual inspection for molding defects, a guidewire insertion test to verify lumen patency and all catheters being sprint tested after the guidewire verification to ensure that the catheters do not leak.((b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6571958
Report Number1317056-2017-00037
Device Sequence Number13648513
Product Code LJS
UDI-Device IdentifierH965750385
UDI-PublicH965750385
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K140266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH965750385
Device Lot Number5154952
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by Manufacturer04/25/2017
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;